Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for learning and emotional disabilities while having hypothyroidism

Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1416 Questions

default
Posted on Wed, 8 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: Hi, I was born with an underdeveloped thyroid gland and have had learning disabilities while in school and now am having an emotional problem that I don't understand why I am having it. Can your thyroid cause certain mental problems, I mean I'm not dumb just a little slow at learning things and have trouble remembering things. The problem I'm having now may be either from my thyroid or just an emotional one because of losing my father when I was about 20 months old and don't know how to handle it. I just need to know if my thyroid could be the cause of the problem . My physician has just done blood work and I have to go back to see him for a follow up visit but I was just hoping maybe you could give me some help on this before I see him. Thank you for any information you can help me with.

I have tried to see what the dr. has said but I don't see any answers. This is so important to me. Thank you.

I can't wait forever for an answer I have to go for now please send my answer to this email address: YYYY@YYYY . Thank you.
doctor
Answered by Dr. Binu Parameswaran Pillai 1 hour later
Brief Answer:
Uncontrolled hypothyroidism

Detailed Answer:
Good day.
Noted your question. Sorry to hear about the problems you are going through. Thyroid issues indeed can cause mental and developmental problems based on the time of onset of hypothyroidism. If you have had thyroid problems while in mother's womb or during early childhood, it's possible to develop certain learning issues. If you develop hypothyroidism later in life and if it is inadequately controlled, it can cause memory issues, reduced cognition etc. Mood changes are also possible with Uncontrolled hypothyroidism. However, most of these problems can be resolved by adequate thyroid hormone replacement. It is also worth to do a vitamin B 12 level if such problems persists even after correcting thyroid disease adequately.
Regards.
Binu


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Binu Parameswaran Pillai 1 hour later
Thank you for answering my question. It helps me to know what to do.
doctor
Answered by Dr. Binu Parameswaran Pillai 30 hours later
Brief Answer:
Best wishes

Detailed Answer:
Thank you for your reply. Best wishes.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Binu Parameswaran Pillai 14 hours later
Thank you Dr. XXXXXXX I had heard these things before but just needed to refresh my memory. I hope my doctor can help me with everything that is going on right now. I will find out tomorrow what my lab results were and hopefully there will be some answers there. Thank you again for all your help. He did a TSH and a I think it was a TS4 as far as my thyroid is concerned.
doctor
Answered by Dr. Binu Parameswaran Pillai 3 hours later
Brief Answer:
Lab results

Detailed Answer:
Thank you again for the reply. I am sure that your doctor will be able to help . I am happy to answer more after you have receive the new lab results tomorrow.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
Medical Topics ,  

Recent questions on  Thyroid disease

doctor1 MD

My history is taking Lisinipril 10mg, effexor 225, amaryl 1mg, Levothyroxine 100mcg and warfarin.5mg . Am overweight all my life and have type 2 diabetes and underactive thyroid. Recently abt a week ago my Dr put me on Levothyroxine 100mcg bcz tests showed I was too low. Have been off all levothyroxine a week now & blood sugar is being like 84-99. Before it was 99-112. Between Levothyroxine and amaryl----would this change of no levothyroxine and only the amarly plus the other daily meds be causing this change? I feel better mentally and overall better and have more energy. Will appreciate your input. Thanks. Am 74 and generally healthy.

doctor1 MD

Hello doc... myself Dr.Ambika (dentist) got diagnosed as hypothyroid with TSH level 7.6 with pregnancy positive (1 month). doc precribed with Thyronorm 25mcg. wanted to clarify how it will proceed further...is der any harm to my baby?...worried a lot from last 1 week... please help me out with ur suggestions

doctor1 MD

I have a rash on my neck that comes and goes every week or so. It is about the size of a tennis ball near my thyroid on my left side. It burns and itches a little. It looks like a burn and is so red it has a purple tint. My diet has not changed. I am a healthy 36 year old female on no medication.

doctor1 MD

I have lechen sclerosis on my neck which is advancing up toward the crown through my hair. I also have toxic multi nodular goiter which needle biopsies think are not cancer. These issues both are 18 months since beginning. Endocrinologist nor ent nor dermatologist know anything about them both being caused by immune system deficiency. I also have psoriatic arthritis. If these are all immune system deficiency caused, how can I stop them or other new problems?

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.